MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-211D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus, after the diagnostic procedure in which the disposable biopsy forceps were used, an x-ray was performed and there was a piece of metal inside the patient's lungs.Per the reporter, the patient seemed okay, however was coughing and a bit miserable but post-procedure that's reasonably normal.The procedure was not delayed.The patient required additional treatment and is ongoing, with a repeat x-ray.An extended hospital stay was not required and the patient's overall outcome was good.The device was inspected per the instructions for use.
 
Event or Problem Description
Additional information received: the patient has had an mri and it was reported that what the user had seen was something from a breast surgery and not from the lung bronchoscopy.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide information received through follow up b5 and updates to fields d10, h3 and h4.The device was evaluated by olympus, and no reportable malfunctions were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event is not a product defect.The root cause of the suggested event could not be determined.The event can be detected/prevented by following the instructions for use which state: "do not coil the insertion portion with a diameter of less than 15 cm.Doing so could damage the insertion portion, and could cause the manipulation wire to become detached from the cups.If this happens, you may feel a difference when attempting to operate the instrument.For example, the slider may become loose or difficult to move.In this case, stop using the instrument immediately.If you continue to use the instrument and move the slider forward, the manipulation wire may extend from the distal end of the insertion portion, which could cause patient injury, such as bleeding or mucous membrane damages." "never use excessive force to open or close the cups.This could damage the instrument." olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18396977
Report Number9614641-2023-01993
Device Sequence Number4072598
Product Code EOQ
UDI-Device Identifier04953170389535
UDI-Public04953170389535
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-211D
Device Lot Number34V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYTO BRUSH; EVIS EXERA III BRONCHOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown